Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Trying for pregnancy. All medical test normal. Taking folvite and duphaston. Is it safe to take cetapin?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2002
Answered : 673 Questions
Hi, I am 31 and trying for pregnancy for last 2 years. Me and my husband had done all pregnancy related medical test and everything is FINE. I was prescribed Folvite ( 1 daily), Clome (from day 3 to day day 7 of my period) and Duphastom 10 mg (from day 11 to day 18) for 4 cycles. However, even after continuing the medicines I was not pregnant. Hence, I visited my doctor again. This time he prescribed one more medicine Cetapin XR 500 mg twice daily for 3 months (along with folvite, clome and duphaston). However, I understand Cetapin is an anti diabetic medicine. I am worried why have I been prescribed with Cetapin, as I am not diabetic. Will there be any side effects due to the use of this medicine? Kindly help.

Also, we used to try from day 10 to day 17 on an alternative day basis. Should we try on daily basis to increase the chance of becoming pregnant?
Posted Wed, 13 Feb 2013 in Getting Pregnant
Answered by Dr. Dattaprasad 1 hour later

Welcome to XXXXXXX

Regarding your previous 4 cycles of treatment, if ovulation was documented at least once (preferably by ultrasound), treatment appears fine. If not, taking tab duphastan blindly from day 11 to 18 will not help (It might even prevent pregnancy if given prior to ovulation).

Regarding tablet Cetapin XR, if you have polycystic ovarian syndrome (PCOS: in the form of irregular menses &/OR ultrasound appearance of polycystic ovaries &/OR excess body hairs), some doctors believe that it helps in ovulation & pregnancy (which is not completely true). If you don't have any of these & your sugar levels are confirmed to be normal, no need to take those tablets. But, you should stop the tablets only after consulting with your treating doctor.

Though trying daily between day 10 to 17 increases chance of pregnancy slightly more, trying on alternate days should also be sufficient. If you can try daily, it is well & good. Otherwise you can continue trying on alternate days. General advice is to try at least twice OR thrice a week irrespective of menstrual cycle day.

Also before going for this medical treatment, some basic checkup for fertility should have been done. At least, your husband's semen analysis & your tubal patency should have been checked. If not already checked, its better to consult some infertility specialist & get a proper treatment.

If checkup is already done & semen & tubes are fine, you can go for superovulation with IUI which will increase chance of pregnancy by at least 5 times. (Superovulation: Medicines/injections are given to make more than one egg per cycle. In IUI, your husband's semen is processed & best motile & healthy sperms are injected directly into your uterus).

A word of caution: Tab Clom should not be used for more than 12 times in lifetime (& preferably not for more than 6 months continuously). Please discuss this with your treating doctor.

Let me know if you have other concerns.
Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor